Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 577, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Jun 5, 2008, 9:15 PM CDT for 15 counties in Oklahoma. It was in force for 75 min. 8 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 5, 2008, 9:15 PM CDT (02:15 UTC)
- Expired
- Jun 5, 2008, 10:30 PM CDT
- In force
- 75 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
Counties Caddo County, OK, Canadian County, OK, Cleveland County, OK, Comanche County, OK, Garfield County, OK, Grady County, OK, Kay County, OK, Kingfisher County, OK, Lincoln County, OK, Logan County, OK, McClain County, OK, Noble County, OK, Oklahoma County, OK, Payne County, OK, Pottawatomie County, OK
The radar
The Vance AFB radar (KVNX), 107 km from the middle of the area, began a volume at 02:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 5, 9:15 PM CDT | TSTM WND GST 58 | 2 Sse Chickasha, OK | |
| Jun 5, 9:18 PM CDT | TSTM WND GST 61 | Chickasha, OK | |
| Jun 5, 9:20 PM CDT | TSTM WND GST 66 | 2 Ssw Minco, OK | |
| Jun 5, 9:25 PM CDT | TSTM WND GST 58 | 2 Ssw Minco, OK | |
| Jun 5, 9:30 PM CDT | TSTM WND GST 60 | 4 Ne Middleberg, OK | |
| Jun 5, 9:42 PM CDT | TSTM WND GST 61 | 6 Sw Oklahoma City, OK | AT WILL ROGERS WORLD AIRPORT |
| Jun 5, 9:55 PM CDT | TSTM WND GST 59 | 2 Ene Nichols Hills, OK | |
| Jun 5, 10:01 PM CDT | TSTM WND GST 66 | Norman, OK | MEASURED AT NATIONAL WEATHER CENTER |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 8 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 5, 7:41 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 2.3 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2209 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 1457 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 339 m²/s²
- 0-3 km storm-relative helicity
- 408 m²/s²
- Significant tornado parameter
- 3.2
- Supercell composite
- 21.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KOUN 060216
SVROUN
OKC015-017-027-031-047-051-071-073-081-083-087-103-109-119-125-
060330-
/O.NEW.KOUN.SV.W.0577.080606T0215Z-080606T0330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
915 PM CDT THU JUN 5 2008
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CANADIAN COUNTY IN CENTRAL OKLAHOMA...
CLEVELAND COUNTY IN CENTRAL OKLAHOMA...
GRADY COUNTY IN CENTRAL OKLAHOMA...
KINGFISHER COUNTY IN CENTRAL OKLAHOMA...
WESTERN LINCOLN COUNTY IN CENTRAL OKLAHOMA...
LOGAN COUNTY IN CENTRAL OKLAHOMA...
MCCLAIN COUNTY IN CENTRAL OKLAHOMA...
OKLAHOMA COUNTY IN CENTRAL OKLAHOMA...
PAYNE COUNTY IN CENTRAL OKLAHOMA...
NORTHWESTERN POTTAWATOMIE COUNTY IN CENTRAL OKLAHOMA...
SOUTHEASTERN GARFIELD COUNTY IN NORTHERN OKLAHOMA...
SOUTHEASTERN KAY COUNTY IN NORTHERN OKLAHOMA...
NOBLE COUNTY IN NORTHERN OKLAHOMA...
EASTERN CADDO COUNTY IN SOUTHWEST OKLAHOMA...
NORTHEASTERN COMANCHE COUNTY IN SOUTHWEST OKLAHOMA...
* UNTIL 1030 PM CDT
* AT 915 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES
SOUTHEAST OF MARLAND...TO NEAR KINGFISHER... TO CHICKASHA...MOVING
EAST AT 44 MPH. HAIL UP TO THE SIZE OF QUARTERS AND WINDS OF 70
MPH ARE LIKELY.
* LOCATIONS IN THE WARNING INCLUDE CHICKASHA...DEL CITY...EDMOND...EL
RENO...GUTHRIE...KINGFISHER...MIDWEST CITY...MOORE...NORMAN...
OKLAHOMA CITY...PONCA CITY AND STILLWATER.
THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 84 AND 203.
THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 111 AND 179.
THIS INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 56 AND 168.
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH NO ADVANCE WARNING.
MOVE IMMEDIATELY TO A STORM SHELTER... BASEMENT OR STURDY BUILDING IF
A TORNADO IS SIGHTED.
LAT...LON 3683 9673 3677 9675 3675 9688 3668 9694
3669 9706 3659 9702 3659 9687 3651 9702
3636 9702 3634 9691 3627 9691 3625 9681
3618 9680 3615 9661 3488 9732 3480 9833
3591 9813 3686 9692
TIME...MOT...LOC 0215Z 258DEG 38KT 3654 9704 3505 9797
$$5 follow-up statements
000
WWUS54 KOUN 060235
SVSOUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
933 PM CDT THU JUN 5 2008
OKC071-060243-
/O.CAN.KOUN.SV.W.0577.000000T0000Z-080606T0330Z/
KAY OK-
933 PM CDT THU JUN 5 2008
...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED FOR
SOUTHEASTERN KAY COUNTY...
LAT...LON 3659 9687 3651 9702 3636 9702 3634 9691
3627 9691 3625 9681 3618 9680 3615 9661
3488 9732 3480 9833 3591 9813 3660 9725
TIME...MOT...LOC 0233Z 258DEG 38KT 3600 9770 3515 9769
$$
OKC015-017-027-031-047-051-073-081-083-087-103-109-119-125-060330-
/O.CON.KOUN.SV.W.0577.000000T0000Z-080606T0330Z/
LINCOLN OK-LOGAN OK-KINGFISHER OK-GARFIELD OK-NOBLE OK-CANADIAN OK-
OKLAHOMA OK-CADDO OK-POTTAWATOMIE OK-PAYNE OK-CLEVELAND OK-GRADY OK-
MCCLAIN OK-COMANCHE OK-
933 PM CDT THU JUN 5 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT
FOR NORTHEASTERN COMANCHE...MCCLAIN...GRADY...CLEVELAND...PAYNE...
NORTHWESTERN POTTAWATOMIE...EASTERN CADDO...OKLAHOMA...CANADIAN...
NOBLE...SOUTHEASTERN GARFIELD...KINGFISHER...LOGAN AND WESTERN
LINCOLN COUNTIES...
AT 933 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED
SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES SOUTHWEST OF
LOVELL TO 3 MILES NORTH OF MIDDLEBERG...MOVING EAST AT 44 MPH.
DAMAGING STRAIGHT-LINE WIND WILL BE THE PRIMARY CONCERN WITH THE
STORMS.
* LOCATIONS IN THE WARNING INCLUDE CHICKASHA...DEL CITY...EDMOND...EL
RENO...GUTHRIE...KINGFISHER...MIDWEST CITY...MOORE...NORMAN...
OKLAHOMA CITY AND STILLWATER.
THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 84 AND 203.
THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 111 AND 179.
THIS INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 58 AND 169.
HAIL UP TO THE SIZE OF QUARTERS AND WINDS OF 75 MPH ARE LIKELY NEAR
THE STRONGEST STORMS.
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH NO ADVANCE WARNING.
MOVE IMMEDIATELY TO A STORM SHELTER... BASEMENT OR STURDY BUILDING IF
A TORNADO IS SIGHTED.
LAT...LON 3659 9687 3651 9702 3636 9702 3634 9691
3627 9691 3625 9681 3618 9680 3615 9661
3488 9732 3480 9833 3591 9813 3660 9725
TIME...MOT...LOC 0233Z 258DEG 38KT 3600 9770 3515 9769
$$000
WWUS54 KOUN 060250
SVSOUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
949 PM CDT THU JUN 5 2008
OKC015-017-027-031-047-051-073-081-083-087-103-109-119-125-060330-
/O.CON.KOUN.SV.W.0577.000000T0000Z-080606T0330Z/
LINCOLN OK-LOGAN OK-KINGFISHER OK-GARFIELD OK-NOBLE OK-CANADIAN OK-
OKLAHOMA OK-CADDO OK-POTTAWATOMIE OK-PAYNE OK-CLEVELAND OK-GRADY OK-
MCCLAIN OK-COMANCHE OK-
949 PM CDT THU JUN 5 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT
FOR NORTHEASTERN COMANCHE...MCCLAIN...GRADY...CLEVELAND...PAYNE...
NORTHWESTERN POTTAWATOMIE...EASTERN CADDO...OKLAHOMA...CANADIAN...
NOBLE...SOUTHEASTERN GARFIELD...KINGFISHER...LOGAN AND WESTERN
LINCOLN COUNTIES...
AT 949 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED
SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM ORLANDO...TO
OKLAHOMA CITY...TO CRINER...MOVING NORTHEAST AT 56 MPH. THE MOST
INTENSE WINDS WILL BE SEEN THROUGH THE OKLAHOMA CITY METRO AREA.
STAY AWAY FROM WINDOWS.
* LOCATIONS IN THE WARNING INCLUDE CHICKASHA...DEL CITY...EDMOND...EL
RENO...GUTHRIE...KINGFISHER...MIDWEST CITY...MOORE...NORMAN...
OKLAHOMA CITY AND STILLWATER.
HAIL UP TO THE SIZE OF NICKELS AND WINDS OF 70 MPH ARE LIKELY.
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH NO ADVANCE WARNING.
MOVE IMMEDIATELY TO A STORM SHELTER... BASEMENT OR STURDY BUILDING IF
A TORNADO IS SIGHTED.
PARTICULARLY DAMAGING WINDS ARE EXPECTED. MOBILE HOMES AND HIGH
PROFILE VEHICLES ARE ESPECIALLY SUSCEPTIBLE TO HIGH WINDS AND MAY BE
OVERTURNED. MOVE TO A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
LAT...LON 3659 9687 3651 9702 3636 9702 3634 9691
3627 9691 3625 9681 3618 9680 3615 9661
3488 9732 3480 9833 3591 9813 3660 9725
TIME...MOT...LOC 0249Z 243DEG 49KT 3619 9731 3544 9740
3498 9749
$$000
WWUS54 KOUN 060259
SVSOUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
959 PM CDT THU JUN 5 2008
OKC015-017-073-060309-
/O.CAN.KOUN.SV.W.0577.000000T0000Z-080606T0330Z/
KINGFISHER OK-CANADIAN OK-CADDO OK-
959 PM CDT THU JUN 5 2008
...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED FOR EASTERN
CADDO...CANADIAN AND KINGFISHER COUNTIES...
LAT...LON 3651 9702 3636 9702 3634 9691 3627 9691
3625 9681 3618 9680 3615 9661 3488 9732
3480 9833 3485 9832 3486 9809 3538 9809
3533 9774 3535 9766 3617 9768 3617 9780
3660 9725 3659 9689
TIME...MOT...LOC 0259Z 243DEG 49KT 3633 9716 3546 9726
3501 9733
$$
OKC027-031-047-051-081-083-087-103-109-119-125-060330-
/O.CON.KOUN.SV.W.0577.000000T0000Z-080606T0330Z/
LINCOLN OK-LOGAN OK-GARFIELD OK-NOBLE OK-OKLAHOMA OK-POTTAWATOMIE OK-
PAYNE OK-CLEVELAND OK-GRADY OK-MCCLAIN OK-COMANCHE OK-
959 PM CDT THU JUN 5 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT
FOR NORTHEASTERN COMANCHE...MCCLAIN...GRADY...CLEVELAND...PAYNE...
NORTHWESTERN POTTAWATOMIE...OKLAHOMA...NOBLE...SOUTHEASTERN
GARFIELD...LOGAN AND WESTERN LINCOLN COUNTIES...
AT 959 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED
SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 3 MILES EAST OF
PERRY TO EASTERN OKLAHOMA CITY TO 3 MILES SOUTHWEST OF PURCELL...
MOVING NORTHEAST AT 56 MPH.
* LOCATIONS IN THE WARNING INCLUDE CHICKASHA...DEL CITY...EDMOND...
GUTHRIE...MIDWEST CITY...MOORE...NORMAN...OKLAHOMA CITY AND
STILLWATER.
HAIL UP TO THE SIZE OF NICKELS AND WINDS OF 70 MPH ARE LIKELY.
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH NO ADVANCE WARNING.
MOVE IMMEDIATELY TO A STORM SHELTER... BASEMENT OR STURDY BUILDING IF
A TORNADO IS SIGHTED.
PARTICULARLY DAMAGING WINDS ARE EXPECTED. MOBILE HOMES AND HIGH
PROFILE VEHICLES ARE ESPECIALLY SUSCEPTIBLE TO HIGH WINDS AND MAY BE
OVERTURNED. MOVE TO A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
LAT...LON 3651 9702 3636 9702 3634 9691 3627 9691
3625 9681 3618 9680 3615 9661 3488 9732
3480 9833 3485 9832 3486 9809 3538 9809
3533 9774 3535 9766 3617 9768 3617 9780
3660 9725 3659 9689
TIME...MOT...LOC 0259Z 243DEG 49KT 3633 9716 3546 9726
3501 9733
$$000
WWUS54 KOUN 060305
SVSOUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1005 PM CDT THU JUN 5 2008
OKC047-103-060315-
/O.CAN.KOUN.SV.W.0577.000000T0000Z-080606T0330Z/
GARFIELD OK-NOBLE OK-
1005 PM CDT THU JUN 5 2008
...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED FOR NOBLE AND
SOUTHEASTERN GARFIELD COUNTIES...
LAT...LON 3625 9681 3618 9680 3615 9661 3488 9732
3480 9833 3485 9832 3486 9809 3538 9809
3533 9774 3535 9766 3617 9768 3617 9715
3626 9714 3627 9690
TIME...MOT...LOC 0305Z 244DEG 43KT 3578 9725 3543 9724
3497 9733
$$
OKC027-031-051-081-083-087-109-119-125-060330-
/O.CON.KOUN.SV.W.0577.000000T0000Z-080606T0330Z/
LINCOLN OK-LOGAN OK-OKLAHOMA OK-POTTAWATOMIE OK-PAYNE OK-CLEVELAND OK-
GRADY OK-MCCLAIN OK-COMANCHE OK-
1005 PM CDT THU JUN 5 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT
FOR NORTHEASTERN COMANCHE...MCCLAIN...GRADY...CLEVELAND...PAYNE...
NORTHWESTERN POTTAWATOMIE...OKLAHOMA...LOGAN AND WESTERN LINCOLN
COUNTIES...
AT 1005 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED
SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES SOUTH OF
MERIDIAN TO EASTERN OKLAHOMA CITY TO 4 MILES SOUTH OF PURCELL...
MOVING NORTHEAST AT 50 MPH.
* LOCATIONS IN THE WARNING INCLUDE CHICKASHA...DEL CITY...EDMOND...
GUTHRIE...MIDWEST CITY...MOORE...NORMAN...OKLAHOMA CITY AND
STILLWATER.
HAIL UP TO THE SIZE OF NICKELS AND WINDS OF 70 MPH ARE LIKELY.
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH NO ADVANCE WARNING.
MOVE IMMEDIATELY TO A STORM SHELTER... BASEMENT OR STURDY BUILDING IF
A TORNADO IS SIGHTED.
PARTICULARLY DAMAGING WINDS ARE EXPECTED. MOBILE HOMES AND HIGH
PROFILE VEHICLES ARE ESPECIALLY SUSCEPTIBLE TO HIGH WINDS AND MAY BE
OVERTURNED. MOVE TO A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
LAT...LON 3625 9681 3618 9680 3615 9661 3488 9732
3480 9833 3485 9832 3486 9809 3538 9809
3533 9774 3535 9766 3617 9768 3617 9715
3626 9714 3627 9690
TIME...MOT...LOC 0305Z 244DEG 43KT 3578 9725 3543 9724
3497 9733
$$000
WWUS54 KOUN 060328
SVSOUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1027 PM CDT THU JUN 5 2008
OKC027-031-051-081-083-087-109-119-125-060337-
/O.EXP.KOUN.SV.W.0577.000000T0000Z-080606T0330Z/
LINCOLN OK-LOGAN OK-OKLAHOMA OK-POTTAWATOMIE OK-PAYNE OK-CLEVELAND OK-
GRADY OK-MCCLAIN OK-COMANCHE OK-
1027 PM CDT THU JUN 5 2008
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN COMANCHE...
MCCLAIN...GRADY...CLEVELAND...PAYNE...NORTHWESTERN POTTAWATOMIE...
OKLAHOMA...LOGAN AND WESTERN LINCOLN COUNTIES EXPIRES AT 1030 PM
CDT...
THE SEVERE STORMS HAVE MOVED OUT OF THE AREA. HEAVY RAIN AND
FREQUENT LIGHTNING WILL STILL OCCUR THROUGH 11 PM.
LAT...LON 3625 9681 3618 9680 3615 9661 3488 9732
3480 9833 3485 9832 3486 9809 3538 9809
3533 9774 3535 9766 3617 9768 3617 9715
3626 9714 3627 9690
TIME...MOT...LOC 0327Z 244DEG 43KT 3582 9697 3554 9695
3509 9701
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 8:28 PM CDT, 47 minutes earlier.
Area forecast discussion, Jun 5, 8:28 PM CDT, 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 828 PM CDT THU JUN 5 2008 .UPDATE... BUSY EVENING AS SQUALL LINE TAKING SHAPE OVER WESTERN AND NORTHERN OKLAHOMA THIS EVENING. RAISED POPS AHEAD OF THIS LINE AS PRECIPITATION SEEMS A CERTAINTY. ALSO WENT AHEAD AND EXTENDED THE WIND ADVISORY OVER PARTS OF THE AREA FOR A FEW HOURS... AS WELL AS CANCELED THE RWF. UPDATE OUT SOON. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 70 90 72 91 / 90 20 10 10 HOBART OK 69 96 72 94 / 80 20 10 10 WICHITA FALLS TX 74 93 75 93 / 90 20 10 10 GAGE OK 58 92 72 94 / 20 10 10 10 PONCA CITY OK 71 88 75 91 / 100 20 10 10 DURANT OK 73 88 74 90 / 70 20 10 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...WIND ADVISORY UNTIL 3 AM CDT FRIDAY FOR OKZ004>048-050>052. TX...WIND ADVISORY UNTIL 3 AM CDT FRIDAY FOR TXZ083>090. && TY
Hazardous weather outlook, Jun 5, 7:25 PM CDT, 1 hour 50 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
725 PM CDT THU JUN 5 2008
OKZ004>048-050>052-TXZ083>090-061200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
725 PM CDT THU JUN 5 2008
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS OVER PARTS OF
OKLAHOMA AND WESTERN NORTH TEXAS.
LOCATION...
THE MODERATE RISK AREA IS EAST AND SOUTH OF A LINE FROM ALVA...TO
ELK CITY...TO HOLLIS. THE MODERATE RISK INCLUDES ENID...PONCA
CITY...LAWTON...WICHITA FALLS...AND THE OKLAHOMA CITY METRO AREA.
TIMING...
SEVERE THUNDERSTORMS ARE MOST LIKELY THROUGH 1 AM.
IMPACTS...
AN OUTBREAK OF SEVERE THUNDERSTORMS WILL CONTINUE THIS EVENING...
WITH THE POTENTIAL FOR WIDESPREAD DAMAGING WINDS TO 80 MPH OR
HIGHER...LARGE DESTRUCTIVE HAIL...AND POSSIBLY A FEW TORNADOES.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS SHOULD PLAN
FOR SEVERE WEATHER OPERATIONS INTO THE OVERNIGHT HOURS. RESIDENTS IN
OKLAHOMA AND WESTERN NORTH TEXAS ARE ENCOURAGED TO MONITOR WEATHER
CONDITIONS CLOSELY...REVIEW SAFETY PLANS...LISTEN FOR SEVERE WEATHER
WATCHES AND WARNINGS...AND BE READY TO TAKE ACTION.
DISCUSSION...
SO FAR THIS EVENING...THE THUNDERSTORMS HAVE TENDED TO FORM LINES...
WHICH RESULTS IN A CONCERN FOR SIGNIFICANT WIND DAMAGE AND FLOODING
RAINFALL. AS THE STORMS GRADUALLY SHIFT EAST THIS EVENING THEY WILL
ENCOUNTER STRONGER LOW-LEVEL WIND SHEAR AND GREATER INSTABILITY.
THIS MAY CAUSE SOME STORMS ALONG THE LINE TO DEVELOP SUPERCELL
CHARACTERISTICS...INCLUDING ROTATION. STORMS OF THAT SORT THAT ARE
EMBEDDED IN A LINE OF OTHER STORMS OFTEN PRODUCE AN ENHANCED THREAT
FOR SIGNIFICANT WIND DAMAGE FROM GUSTS OVER 75 MPH AND SOMETIMES
TORNADOES.
IN ADDITION TO THE THREAT POSED DIRECTLY FROM THE THUNDERSTORMS...
WIND GUSTS OF 40 TO 55 MPH WILL CONTINUE THROUGH THE EVENING
HOURS...CREATING SPOTTY WIND DAMAGE MANY MILES AWAY FROM
THUNDERSTORMS.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT FRIDAY JUN 6.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...100 PERCENT.
OTHER HAZARDOUS WEATHER...
A WIND ADVISORY IS IN EFFECT FOR THE ENTIRE AREA THROUGH MIDNIGHT AS
WINDS WILL AVERAGE 25 TO 35 MPH...WITH GUSTS OVER 50 MPH POSSIBLE.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
THUNDERSTORM OUTLOOK...
THUNDERSTORMS WILL BE POSSIBLE AGAIN ON FRIDAY OVER CENTRAL AND
EASTERN OKLAHOMA. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON
FRIDAY OVER ROUGHLY THE EASTERN HALF OF OKLAHOMA.
THUNDERSTORM CHANCES WILL RETURN TO THE AREA AROUND THE MIDDLE OF
NEXT WEEK.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
FRIDAY.
11In the hours before
Local storm report, Jun 5, 8:09 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
809 PM CDT THU JUN 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM TSTM WND DMG 5 SE DILL CITY 35.23N 99.08W
06/05/2008 WASHITA OK NWS EMPLOYEE
12 INCH TREE TRUNK SNAPPED AND ROOF DAMAGE TO AN
OUTBUILDING. REPORTED BY NSSL EMPLOYEE. TIME APPROXIMATE.
&&
SMITHLocal storm report, Jun 5, 8:31 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
831 PM CDT THU JUN 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 PM TSTM WND GST 4 WSW WEATHERFORD 35.50N 98.77W
06/05/2008 M59 MPH CUSTER OK MESONET
&&
SMITHLocal storm report, Jun 5, 8:40 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
840 PM CDT THU JUN 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM TSTM WND GST OKLAUNION 34.13N 99.14W
06/05/2008 M68 MPH WILBARGER TX TRAINED SPOTTER
&&
JPIKELocal storm report, Jun 5, 8:51 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
851 PM CDT THU JUN 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0851 PM TSTM WND GST 2 W CYRIL 34.90N 98.24W
06/05/2008 E65 MPH CADDO OK AMATEUR RADIO
&&
JPIKELocal storm report, Jun 5, 8:58 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
858 PM CDT THU JUN 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0855 PM TSTM WND GST 3 S ANADARKO 35.02N 98.24W
06/05/2008 M75 MPH CADDO OK EMERGENCY MNGR
&&
SMITHLocal storm report, Jun 5, 9:13 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
913 PM CDT THU JUN 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0912 PM TSTM WND GST CHICKASHA 35.04N 97.95W
06/05/2008 E60 MPH GRADY OK AMATEUR RADIO
WINDS ESTIMATED. ALSO POWER LINES DOWN.
&&
SMITHThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 7:14 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Beckham, Blaine, Caddo, Canadian, Custer and 8 more | 61 min |
| Jun 5, 7:25 PM CDT | Flash Flood Warning | OUN | Alfalfa, Blaine, Custer, Dewey, Garfield, Grant and 2 more | 4 hr |
| Jun 5, 7:27 PM CDT | Severe Thunderstorm Warning | OUN | Greer, Harmon, Jackson, Kiowa, Tillman | 63 min |
| Jun 5, 7:55 PM CDT | Severe Thunderstorm Warning | OUN | Kay | 20 min |
| Jun 5, 8:09 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Blaine, Caddo, Canadian, Custer, Dewey and 8 more | 66 min |
| Jun 5, 8:23 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Comanche, Jackson, Kiowa, Tillman | 67 min |
| Jun 5, 8:25 PM CDT | Tornado Warning | OUN | Blaine, Caddo | 20 min |
| Jun 5, 8:51 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Cleveland, Comanche, Grady, McClain | 39 min |
| Jun 5, 8:53 PM CDT | Severe Thunderstorm Warning | OUN | Logan, Noble, Payne | 22 min |
| Jun 5, 9:10 PM CDT | Severe Thunderstorm Warning | OUN | Comanche, Cotton, Garvin, Grady, Jefferson, Stephens and 1 more | 80 min |
| Jun 5, 10:10 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Hughes, Lincoln, McClain, Pontotoc, Pottawatomie and 1 more | 65 min |
| Jun 5, 10:24 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Garvin, Jefferson, Love, Murray, Pontotoc and 1 more | 81 min |
| Jun 6, 8:16 AM CDT | River Flood Warning | OUN | Grant, Kay, Noble | 48 hr |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.